Idaho, 2005High Wind in Idaho, November 13, 2005
November 13, 2005 · NWS MSO · 1 event in 1 county or zone
Vigorous winter storm brought strong southerly winds over the Grangeville area. Half the roof at the Grangeville Public Works building blew off causing $7500 in damages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Vigorous winter storm brought strong southerly winds over the Grangeville area. Half the roof at the Grangeville Public Works building blew off causing $7500 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Nov 13, 1:48 AM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Nov 13, 1:48 AM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
248 AM MST SUN NOV 13 2005
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...00Z NAM12 FINALLY IN
GOOD AGREEMENT WITH THE GFS MODEL. BOTH MODELS A LITTLE SLOWER
WITH THE ONSET OF PRECIPITATION FOR SUNDAY MORNING BUT RADAR
REFLECTIVITY OVER WASHINGTON AND OREGON FILLING IN NICELY SO
TIMING OF WINTER STORM WARNING STILL LOOKS GOOD. QUITE THE
IMPRESSIVE SYSTEM/JET STREAM ON TAP FOR THE NORTHERN ROCKIES
TODAY AND MONDAY. WENT MORE IN LINE WITH PRECIP AMOUNTS FROM THE
NAM12 WITH GFS BACKING OFF A BIT ON AMOUNTS BUT THE THINKING IS
THAT THE MOUNTAINOUS TERRAIN REPRESENTED FAIRLY POOR IN THE MODEL
AND OROGRAPHIC PRECIP UNDERDONE. ALSO...THE INCOMING AIRMASS WILL
BE QUITE COLD AND LIQUID SNOW AMOUNTS SHOULD BE FAIRLY LOW.
DECIDED TO ISSUE SNOW AND BLOWING SNOW ADVISORY FOR THE FLATHEAD
AND MISSION VALLEYS WITH WRAP AROUND MOISTURE ADDING AN INCH OR
TWO TO THE TOTAL AMOUNTS THERE. ISSUED SNOW ADVISORY FOR THE
MISSOULA AND BITTERROOT VALLEYS FOR SUNDAY NIGHT AND MONDAY
MORNING WITH CLASSIC SNOW BANDING EVENT IN THE OFFING. LOCALLY
HIGHER AMOUNTS LIKELY TO OCCUR BUT PINPOINTING THESE AREAS IN
ADVANCE NEARLY IMPOSSIBLE. EARLIER HINTS AT FREEZING RAIN
POTENTIAL FOR SOME OF THE VALLEYS NOW ERASED WITH THE SLIGHTLY
SLOWER MOVEMENT. BRIEF PERIOD OF A RAIN/SNOW MIX EXPECTED IN
VALLEY AREAS BELOW 3500 FEET IN NORTHERN IDAHO AND WEST CENTRAL
MONTANA SUNDAY EVENING WITH THE PASSAGE OF THE WARM FRONT BUT
WITH COLD AIR ADVECTION QUICKLY TAKING PLACE BY MIDNIGHT...EXPECT
RAIN TO CHANGE BACK OVER TO SNOW SHORTLY THEREAFTER. VERY COLD
NIGHT ON TAP FOR MONDAY NIGHT WITH MANY VALLEY AREAS DROPPING
INTO THE TEENS.
.LONG TERM...TUESDAY THROUGH SATURDAY...OVERALL DRYING TREND
EXPECTED FOR THIS PERIOD WITH RELATIVELY HIGH CONFIDENCE IN
FORECAST DUE TO CONTINUED MODEL CONSISTENCY. THE PERIOD WILL
START OFF WITH UPPER LEVEL NORTHWEST FLOW OVER THE AREA CONTINUING
THROUGH WEDNESDAY. EMBEDDED WITHIN THIS FLOW WILL BE INTERMITTENT
WEAK DISTURBANCES MOVING SOUTH OUT OF CANADA. THEREFORE...KEPT
MENTION OF SHOWERS IN NORTHWEST MONTANA THROUGH WEDNESDAY NIGHT.
NEXT...HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA THURSDAY
THROUGH SATURDAY WITH VALLEY FOG BECOMING AN INCREASINGLY HIGHER
THREAT AS NEXT WEEKEND APPROACHES.
&&
.AVIATION...STORM SYSTEM WILL MOVE OVER THE AREA TODAY AND IS
EXPECTED TO PRODUCE WIDESPREAD SNOW SHOWERS AND SNOW AND BLOWING
SNOW CONDITIONS OVER THE MOUNTAINS. EXPECTING AVIATION CIELING AND
VISIBILITY CONCERNS TO SPREAD EAST FROM THE IDAHO PANHANDLE AND
WESTERN IDAHO THIS MORNING AND EXTEND THROUGHOUT WESTERN MONTANA
BY LATE AFTERNOON. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 8 AM SUNDAY TO 11 AM MONDAY ABOVE
4000 FEET FOR LOWER CLARK FORK REGION.
WINTER STORM WARNING FROM 8 AM TO 11 PM SUNDAY ABOVE 3500 FEET
FOR KOOTENAI/CABINET REGION.
WINTER STORM WARNING FROM 11 AM SUNDAY TO 11 AM MONDAY ABOVE
4000 FEET FOR WEST GLACIER REGION...BITTERROOT/SAPPHIRE
MOUNTAINS...POTOMAC/SEELEY LAKE REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 11 PM SUNDAY TO 11 AM MONDAY
FOR FLATHEAD/MISSION VALLEYS...MISSOULA/BITTERROOT VALLEYS.
ID...WINTER STORM WARNING FROM 8 AM SUNDAY TO 11 AM MONDAY ABOVE
4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN
CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 11 AM TO 11 PM SUNDAY FOR OROFINO/GRANGEVILLE
REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 11 PM SUNDAY TO 11 AM MONDAY
BELOW 6000 FEET FOR WESTERN LEMHI COUNTY...EASTERN LEMHI
COUNTY.
&&
SHORT TERM...CHURCH
LONG TERM...MWJ
AVIATION...MWJHazardous weather outlook, Nov 13, 7:53 AM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
853 AM MST SUN NOV 13 2005
MTZ002-006-043-140430-
WEST GLACIER REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
INCLUDING THE CITIES OF...SWAN LAKE...SULA
853 AM MST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.
WARNINGS AND ADVISORIES ARE CURRENTLY IN EFFECT. PLEASE SEE
GTFWSWMSO /WWUS45 KMSO/ FOR MORE INFORMATION.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA DURING THE
DAY TODAY AND PRODUCE SIGNIFICANT SNOWFALL COMBINED WITH WINDY
CONDITIONS OVER MUCH OF THE HIGHER TERRAIN IN WESTERN MONTANA. THE
SNOW AND WIND WILL CAUSE WIDESPREAD AREAS OF REDUCED VISIBILITY IN
BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...THE STORM SYSTEM WHICH STARTED SUNDAY WILL PERSIST
THROUGH MONDAY MORNING BUT THEN MODERATE BY AFTERNOON.
TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ005-006-MTZ004-140430-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-
INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL...
ELK CITY...DIXIE...NOXON...THOMPSON FALLS...SUPERIOR
753 AM PST SUN NOV 13 2005 /853 AM MST SUN NOV 13 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
WARNINGS AND ADVISORIES ARE CURRENTLY IN EFFECT. PLEASE SEE
GTFWSWMSO /WWUS45 KMSO/ FOR MORE INFORMATION.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA DURING THE
DAY TODAY AND PRODUCE SIGNIFICANT SNOWFALL COMBINED WITH WINDY
CONDITIONS OVER MUCH OF THE HIGHER TERRAIN IN NORTHERN IDAHO AND
WESTERN MONTANA. THE SNOW AND WIND WILL CAUSE WIDESPREAD AREAS OF
REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...STORM SYSTEM WHICH STARTED SUNDAY WILL PERSIST THROUGH
MONDAY MORNING BUT THEN MODERATE BY AFTERNOON.
TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ001-140430-
KOOTENAI/CABINET REGION-
INCLUDING THE CITIES OF...LIBBY...EUREKA
853 AM MST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
WARNINGS AND ADVISORIES ARE CURRENTLY IN EFFECT. PLEASE SEE
GTFWSWMSO /WWUS45 KMSO/ FOR MORE INFORMATION.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA DURING THE
DAY TODAY AND PRODUCE SIGNIFICANT SNOWFALL COMBINED WITH WINDY
CONDITIONS OVER MUCH OF THE HIGHER TERRAIN IN NORTHWEST MONTANA.
SNOW AND WIND WILL CAUSE WIDESPREAD AREAS OF REDUCED VISIBILITY
IN BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...STORM SYSTEM WHICH STARTED SUNDAY WILL PERSIST THROUGH
MONDAY MORNING BUT THEN MODERATE BY AFTERNOON.
TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ007-140430-
OROFINO/GRANGEVILLE REGION-
INCLUDING THE CITY OF...KOOSKIA
753 AM PST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
ADVISORIES ARE CURRENTLY IN EFFECT. PLEASE SEE GTFWSWMSO /WWUS45
KMSO/ FOR MORE INFORMATION.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO WESTERN IDAHO
TODAY AND PRODUCE SNOW SHOWERS AND WINDY CONDITIONS OVER THE CAMAS
PRAIRIE AND HIGHER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ008-140430-
LOWER HELLS CANYON/SALMON RIVER REGION-
INCLUDING THE CITIES OF...RIGGINS...WHITE BIRD
753 AM PST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO WESTERN IDAHO TODAY
AND PRODUCE SNOW SHOWERS AND WINDY CONDITIONS OVER HIGHER
ELEVATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ009-010-MTZ003-005-140430-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
INCLUDING THE CITIES OF...SHOUP...SALMON...LEADORE...KALISPELL...
POLSON...ST. IGNATIUS...HAMILTON...DARBY
853 AM MST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
ADVISORIES ARE CURRENTLY IN EFFECT. PLEASE SEE GTFWSWMSO /WWUS45
KMSO/ FOR MORE INFORMATION.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE NORTHWEST
MONTANA AND NORTH CENTRAL IDAHO DURING THE DAY TODAY AND PRODUCE
SNOW SHOWERS AND WINDY CONDITIONS. SNOW AND WIND WILL CAUSE
AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...SUNDAYS STORM SYSTEM WILL PERSIST MONDAY MORNING AND THEN
MODERATE BY MONDAY AFTERNOON.
TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ007-140430-
BUTTE/BLACKFOOT REGION-
INCLUDING THE CITIES OF...ANACONDA...DEER LODGE...DRUMMOND...
PHILIPSBURG
853 AM MST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO SOUTHWEST MONTANA
DURING THE DAY TODAY AND PRODUCE SNOW SHOWERS AND WINDY CONDITIONS.
SNOW AND WIND WILL CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING
AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...SUNDAYS STORM SYSTEM WILL PERSIST MONDAY MORNING AND THEN
MODERATE BY MONDAY AFTERNOON.
TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
weather.gov/missoula
High Wind, Orofino / Grangeville Region
- When
- November 13, 8:00 AM PST to 12:00 PM PST
- Where
- Orofino / Grangeville Region forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $8,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 46.259, -115.562 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, November 13, 2005$442,000 · 57 kt wind · 25 events
- High Wind in Wisconsin, November 13, 2005$171,000 · 55 kt wind · 8 events
- High Wind in Illinois, November 13, 2005$200,000 · 50 kt wind · 2 events
- High Wind in Michigan, November 13, 2005$35,000 · 52 kt wind · 2 events
- High Wind in Michigan, November 13, 2005$7,000 · 55 kt wind · 11 events
- Winter Storm in Colorado, November 13 to 14, 20054 events
- High Wind in Wisconsin, November 13, 2005$3,000 · 57 kt wind · 3 events
- Winter Storm in Montana, November 13 to 14, 20052 events
- Winter Storm in Idaho, November 13 to 14, 20052 events
- Winter Weather in Colorado, November 13 to 14, 20051 event
- Funnel Cloud in Florida, November 13, 20051 event
- High Wind in Montana, November 13, 200561 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487685.